Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 136, NWS Milwaukee, WI

August 10, 2017Green County, Lafayette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 10, 2017, 2:02 PM CDT for Green County, Lafayette County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2017, 2:02 PM CDT (19:02 UTC)
Expired
Aug 10, 2017, 2:45 PM CDT
In force
43 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Green County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 112 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:03 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 10, 1:03 PM CDT, 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
103 PM CDT Thu Aug 10 2017

.UPDATE...

Thunderstorms are expected to develop over the next couple hours,
focusing mainly across the southeast half of the forecast area
into early evening. SPC has upgraded the southeast to a Slight
Risk for severe storms. Damaging winds are expected to be the
primary threat with the stronger storms.

&&

.AVIATION(18Z TAFS)...

Thunderstorms are likely this afternoon into early evening. The
main focus will be across the southeast half of the forecast area.
A few of the storms could reach severe levels, with damaging winds
being the primary threat.

After storms exit the southeast this evening, dry weather is
expected overnight. Could see a shower or sprinkle tomorrow, but
most places will remain dry.

Lower ceilings are likely later tonight into Friday as cooler air
aloft moves into the area.

&&

.PREV DISCUSSION... (Issued 953 AM CDT Thu Aug 10 2017)

UPDATE...

A line of showers is currently exiting the eastern forecast area
this morning. There will be a lull in activity through late
morning, with showers and storms likely to develop then this
afternoon as a wave and associated front approach. With clearing
skies working into the area, it still looks like some of the
storms could approach or reach severe limits this afternoon.
The current forecast for the rest of the day seems to be in
pretty good shape.

MARINE...

Waves could approach 4 feet north of Port Washington today under
breezy south winds. Otherwise, winds and waves are expected to
stay below Small Craft Advisory levels the next several days.

PREV DISCUSSION... (Issued 638 AM CDT Thu Aug 10 2017)

UPDATE...

AVIATION(12Z TAFS)...Showers over ern WI will move out over Lake
MI by 15z. Cigs will mainly fall to 5-8 kft with the showers.
Sct-bkn040-050 cumulus congestus will then form for the
afternoon/evening. Scattered to numerous showers and tstorms are
expected to form during this time. Stratus clouds with Cigs of 1-3
kft and light fog with MVFR vsbys is then expected late tnt-Fri.

PREV DISCUSSION... (Issued 335 AM CDT Thu Aug 10 2017)

DISCUSSION...

Today and Tonight...Forecast Confidence is Medium.

The shortwave trough over the ern Dakotas and MN will track ewd
across nrn and central WI today, reaching nrn Lake MI by 12z Fri.
The weak sfc low will follow a similar track with a trailing cold
front to move across srn WI for the afternoon and early evening.
There is an initial round of sprinkles and brief light showers
early this morning followed by a broken line of showers and
tstorms currently over ne IA. This line is along a prefrontal
sfc trough with upper support via the left front quad of a 70 kt
jet and the leading edge of PVA aloft. For later today some
sunshine and increasing dewpoints should boost MLCAPEs to
1000-1500 J/kg with deep layer shear of 30 kts. Another broken
line of storms should form along the cold front with a Marginal
Risk of them becoming severe. Some showers and storms may linger
into the evening especially over far ern WI. Cold advection will
gradually increase through the night with stratus clouds arriving
late tnt.

Friday and Saturday - Confidence...Medium to High
The surface low heads into the eastern Lakes region with a cold
advection/low level thermal trough regime setting up in its wake.
Surface/850 trough will aid in some low level forcing along with a
lingering cyclonic mid level flow with some embedded ripples, so
the idea of a few showers seems reasonable. Low level thermal
trough bottoms out at a plus 6c on the NAM for Friday night while
the ECMWF and GFS are a bit warmer. The surface high slowly builds
in for Saturday with an easing of the cooler 850/925 temps. In
fact some WAA from the northwest occurs.

Sunday through Wednesday - Confidence...Medium to High
This is shaping up to be a fairly dry and comfortable period with
surface high pressure being the dominating feature. The high
drifts a bit to the east by midweek so a bump in 925 temps
expected as a return flow sets up. A mid level wave passes by
Sunday night into Monday morning however at this time will stick
with the Superblend pops that keep us dry due to lack of overall
column moisture and subsiding effects of the surface ridging.

AVIATION(09Z TAFS)...Mid level clouds and sprinkles or brief
light showers will continue this morning. Sct-bkn040-050 cumulus
congestus will then form for the late morning and
afternoon/evening. Scattered to numerous showers and tstorms are
expected to form during this time. Stratus clouds with Cigs of 1-3
kft and light fog with MVFR vsbys is then expected late tnt-Fri.

MARINE...Sly winds 10-15 kts will prevail today into the evening.
The waves will build to 2 to 4 feet north of Port Washington. The
winds will veer wly late and become nwly for Fri via a cold
frontal passage but wind speeds will remain 10 kts or less. Nly
flow will continue for Fri nt-Sat with wind speeds of 10-15 kts
and waves 1-3 feet.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...DDV
Today/Tonight and Aviation/Marine...Gehring
Friday THROUGH Wednesday...Collar
Hazardous weather outlook, Aug 10, 3:36 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
336 AM CDT Thu Aug 10 2017

WIZ046-047-051-052-056>060-062>072-110845-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
336 AM CDT Thu Aug 10 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorms will become increasingly likely across the area
today into this evening. There is a Marginal risk for severe
storms from mid afternoon into early evening so a few storms
could reach severe limits.

There is a moderate swim risk today into this evening for
Sheboygan and Ozaukee beaches adjacent to Lake Michigan. Breaking
waves and currents are expected. Stay away from dangerous areas
like piers, breakwalls and river outlets.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LMZ643>646-110845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
336 AM CDT Thu Aug 10 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

Thunderstorms will become increasingly likely across the area
today into this evening. There is a Marginal risk for severe
storms from mid afternoon into early evening so a few storms
could reach severe limits.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

www.weather.gov/mkx

In the hours before

Special weather statement, Aug 10, 1:37 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
137 PM CDT THU AUG 10 2017

WIZ062-067-101900-
Lafayette-Iowa-
137 PM CDT THU AUG 10 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAFAYETTE COUNTY...

At 136 PM CDT, a strong thunderstorm was located near Belmont, or 8
miles southwest of Mineral Point, moving east at 40 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Darlington, Belmont, Lamont and Yellowstone Lake St Park.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4281 9036 4282 9004 4281 9004 4281 8988
      4267 8988 4269 9035
TIME...MOT...LOC 1836Z 266DEG 33KT 4276 9025

MARQUARDT
Special weather statement, Aug 10, 1:58 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
158 PM CDT THU AUG 10 2017

WIZ062-067-068-101930-
Green-Lafayette-Iowa-
158 PM CDT THU AUG 10 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAFAYETTE AND
NORTHWESTERN GREEN COUNTIES...

At 158 PM CDT, a strong thunderstorm was located 7 miles northeast of
Darlington, moving east at 40 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Darlington, Argyle, Blanchardville, Lamont, Yellowstone Lake St Park
and Jordan Center.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4266 9011 4281 9012 4283 8969 4265 8969
TIME...MOT...LOC 1858Z 266DEG 33KT 4276 9002

MARQUARDT

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:37 PM CDTSpecial Weather StatementMKXLafayette23 min
Aug 10, 1:58 PM CDTSpecial Weather StatementMKXLafayette32 min
Aug 10, 2:27 PM CDTSpecial Weather StatementMKXDodge33 min
Aug 10, 3:06 PM CDTSevere Thunderstorm WarningMKXGreen, Rock39 min
Aug 10, 3:08 PM CDTSpecial Weather StatementMKXWashington22 min
Aug 10, 3:14 PM CDTSpecial Marine WarningMKX61 min
Aug 10, 3:26 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington49 min
Aug 10, 3:30 PM CDTSevere Thunderstorm WarningMKXRock, Walworth30 min
Aug 10, 3:37 PM CDTSpecial Weather StatementMKXWashington23 min
Aug 10, 3:50 PM CDTSpecial Weather StatementMKXGreen25 min
Aug 10, 4:10 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Sheboygan, Washington35 min
Aug 10, 4:10 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Green Lake35 min
Aug 10, 4:11 PM CDTSpecial Marine WarningMKX94 min
Aug 10, 4:16 PM CDTSpecial Weather StatementMKXFond du Lac29 min
Aug 10, 4:19 PM CDTSpecial Weather StatementMKXWalworth26 min
Aug 10, 4:19 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac26 min
Aug 10, 4:23 PM CDTSpecial Weather StatementMKXJefferson37 min
Aug 10, 4:37 PM CDTSevere Thunderstorm WarningMKXSheboygan38 min
Aug 10, 4:38 PM CDTSpecial Weather StatementMKXOzaukee, Washington37 min
Aug 10, 4:44 PM CDTSpecial Marine WarningMKX91 min
Aug 10, 4:45 PM CDTSpecial Weather StatementMKXDane30 min
Aug 10, 5:21 PM CDTSpecial Weather StatementMKXOzaukee24 min
Aug 10, 5:22 PM CDTSpecial Marine WarningMKX23 min
Aug 10, 5:29 PM CDTSpecial Weather StatementMKXOzaukee, Sheboygan31 min
Aug 10, 5:51 PM CDTAreal Flood AdvisoryMKXColumbia, Dodge, Fond du Lac, Ozaukee, Sheboygan, Washington54 min
Aug 10, 5:52 PM CDTSpecial Marine WarningMKX53 min
Aug 10, 6:11 PM CDTSpecial Weather StatementMKXOzaukee34 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.